See Alike in...

Alike App

Browser

LeonardMartin

35d

I was just diagnosed with an unspecified hypermobility condition, and I'm wondering what my next steps are. my dr has me starting pt soon, but I'm still floundering a bit.

    • SillyGooseGoose

      35d

      First off, get your Vitamin D checked. Lack of Vitamin D can cause you to dislocate joints, especially around your menstruation cycle. Even if you live in a sunny area like me (Arizona), you can still be Vitamin D deficient, and if you are, you can start on Vitamin D sooner rather than later. This will also help with any pain you may be experiencing. Secondly, for other pain, try not to rely on OTC medicine like acetominophen too much. It's fine if you use it in the short term, but use over long periods of time will likely result in a higher tolerance or an allergy. Instead, use gentle stretching (many different videos can be found on YouTube) and heating pads to loosen your joints. Sometimes, a warm shower can also help relax your muscles. If you find concentrated pain in one area of your body, use braces to help. It doesn't matter if you don't feel that you're not "disabled" enough to need a cane or a wheelchair or any of that - if you feel like you need it, you use it. If you want to use items like knee braces, wrist braces, or anything of the like, I'd recommend finding braces with copper in them. For some reason, they just make my joints feel a little extra better, and you can find most of them for cheap at your local pharmacies. Kinesiology tape can also help stabilize your knees or your shoulders, though you may need help for applying them to your shoulders for obvious reasons. Lastly, and I cannot stress this enough, lidocaine patches are lifesavers. They feel rather cold and it can be shocking to put them on at first, but this is short-lived and they provide fast and long-lasting relief (up to 8 hours if you get the right brand). As far as I know of, there are no big side effects either. If there's anything else specific you want help with, ping me! If I don't know, then I know other people who can provide information. Hope this helps ❤️

      • LeonardMartin

        34d

        @SillyGooseGoose for some reason my rheumatologist told me to take more Tylenol, despite my primary having me cut back

        • LeonardMartin

          34d

          @LeonardMartin He also told me I was hypermobile and then told me not to come back unless I was experiencing symptoms of arthritis

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Alike health

Based on the experiences shared by others, physical therapy can be very beneficial for managing hypermobility. It might be challenging at first, but keeping a positive mindset and consistently doing your exercises at home to build up your muscles can help. You may also find it helpful to have a good support system to talk about how you're feeling. Some people have found braces and gentle massage helpful as well.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion